Photonic properties of bicontinuous cubic microphases

TitlePhotonic properties of bicontinuous cubic microphases
Publication TypeJournal Article
Year of Publication2002
AuthorsMaldovan, M, Urbas, AM, Yufa, N, Carter, WCraig, Thomas, EL
JournalPhysical Review B
Volume65
Issue16
Date Published2002/04/15/
Abstract

Band structures of three dimensionally periodic bi- and tricontinuous cubic structures have been calculated using the plane-wave method for solving Maxwell's equations. In particular, we consider the single primitive, single diamond, single gyroid, double primitive, double gyroid, and double diamond level surface families as examples of such structures found in self-organizing systems. We also provide design guidelines for creating three-dimensional photonic crystals with a complete photonic band gap from block copolymer systems and other self-organizing systems.